What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 20, 11:59 AM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 20, 11:59 AM CST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1259 PM CDT Tue Aug 20 2019
.UPDATE...
FOR 18Z AVIATION DISCUSSION.
&&
.DISCUSSION...
Removed morning wording. Tweaked hrly temp, dewpoint, and wind
speed/direction grids. Current temp trends across mid state region
generally in line with forecasted afternoon high temp values.
Remainder of the forecast continues to be on track.
&&
.AVIATION...
18Z TAF DISCUSSION.
Isolated -SHRA have begun popping up west of BNA and north of CSV,
with VCSH at all airports this afternoon. Large complex of TSRA
across Illinois will move southeast and weaken as it moves across
all airports this evening, with -SHRA/VCTS. Precip should be out
of terminals by 03-05Z. Light south to west winds this afternoon
will become northwest with convection this evening.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for Giles-Hickman-
Houston-Humphreys-Lawrence-Lewis-Perry-Stewart-Wayne.
&&
DISCUSSION......31
AVIATION........Shamburger
Hazardous weather outlook, Aug 20, 11:03 AM CST, 2 hours 39 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Nashville TN
1203 PM CDT Tue Aug 20 2019
TNZ005>011-023>034-056>066-075-077>080-093>095-211000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1203 PM CDT Tue Aug 20 2019
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...This Afternoon and Tonight
Excessive heat is likely for locations approaching the Tennessee
River Valley and across southwestern portions of the mid state
this afternoon as maximum heat indices values approach 107
degrees. For locations west of the Cumberland Plateau Region,
maximum afternoon heat index values are expected to range
between 100-105 degrees.
Some strong thunderstorms, along with a few severe thunderstorms,
will be possible this afternoon and evening mainly for locations
around and north of I-40. With any strong to severe thunderstorms
that do develop, strong to damaging wind gusts will be the main
concerns.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday
Maximum afternoon heat index values Wednesday afternoon will be
around 100 degrees for locations west of Cumberland Plateau
Region.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may possibly be needed this afternoon and
evening.
Spotter Thunderstorm Reporting Criteria...
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 Inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down
31
In the hours before
Special weather statement, Aug 20, 9:53 AM CST, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Nashville TN
1053 AM CDT Tue Aug 20 2019
TNZ006>009-025>029-059>062-075-210000-
Montgomery-Robertson-Sumner-Macon-Dickson-Cheatham-Davidson-
Wilson-Trousdale-Williamson-Maury-Marshall-Rutherford-Bedford-
Including the cities of Clarksville, Springfield, Hendersonville,
Gallatin, Goodlettsville, Lafayette, Dickson, Ashland City,
Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville,
Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna,
La Vergne, and Shelbyville
1053 AM CDT Tue Aug 20 2019
|...Hot and Humid Conditions Expected Today...
Heat and humidity will increase across Middle Tennessee today.
Across central portions of the mid state, maximum afternoon
heat index values will range from 100 to 105 degrees during the
afternoon hours. Specifically, this will be for locations
generally along and west of a Clarksville to Lewisburg line to
locations generally along and east of a Lafayette to
Shelbyville line.
Take extra precautions if you work or spend time outside.
Remember to drink plenty of fluids, stay in air conditioning when
possible, and limit exposure to the sun. Be sure to check on
relatives, neighbors, and the elderly. Young children and pets
should never be left unattended in vehicles as car interiors can
reach lethal temperatures in a matter of minutes.
For additional heat safety tips and resources, visit
weather.gov/safety/heat.
31
Special weather statement, Aug 20, 11:45 AM CST, 1 hour 57 minutes before
Special Weather Statement...UPDATED
National Weather Service Nashville TN
1245 PM CDT Tue Aug 20 2019
TNZ006>009-025>029-059>062-075-210000-
Montgomery-Robertson-Sumner-Macon-Dickson-Cheatham-Davidson-
Wilson-Trousdale-Williamson-Maury-Marshall-Rutherford-Bedford-
Including the cities of Clarksville, Springfield, Hendersonville,
Gallatin, Goodlettsville, Lafayette, Dickson, Ashland City,
Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville,
Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna,
La Vergne, and Shelbyville
1245 PM CDT Tue Aug 20 2019
...Hot and Humid Conditions Expected Today...
Heat and humidity will increase across Middle Tennessee today.
Across central portions of the mid state, maximum afternoon
heat index values will range from 100 to 105 degrees during the
afternoon hours. Specifically, this will be for locations
generally along and east of a Clarksville to Lewisburg line
to locations generally along and west of a Lafayette to
Shelbyville line.
Take extra precautions if you work or spend time outside.
Remember to drink plenty of fluids, stay in air conditioning when
possible, and limit exposure to the sun. Be sure to check on
relatives, neighbors, and the elderly. Young children and pets
should never be left unattended in vehicles as car interiors can
reach lethal temperatures in a matter of minutes.
For additional heat safety tips and resources, visit
weather.gov/safety/heat.
31
Special weather statement, Aug 20, 1:16 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
216 PM CDT Tue Aug 20 2019
TNZ026-027-202000-
Davidson TN-Cheatham TN-
216 PM CDT Tue Aug 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON AND SOUTH
CENTRAL CHEATHAM COUNTIES UNTIL 300 PM CDT...
At 216 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pegram, or 11 miles south of Ashland City. This storm was nearly
stationary.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Pegram and Bellevue.
This includes Interstate 40 between mile markers 192 and 199.
LAT...LON 3618 8697 3608 8689 3604 8702 3614 8707
3617 8699
TIME...MOT...LOC 1916Z 246DEG 0KT 3611 8701
13Special weather statement, Aug 20, 1:39 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
239 PM CDT Tue Aug 20 2019
TNZ027-202000-
Davidson TN-
239 PM CDT Tue Aug 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIDSON COUNTY UNTIL 300
PM CDT...
At 239 PM CDT, Doppler radar was tracking a strong thunderstorm near
East Nashville. This storm was nearly stationary.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Madison.
East Nashville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3628 8672 3614 8661 3613 8673 3624 8686
TIME...MOT...LOC 1939Z 067DEG 1KT 3619 8672
13
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 854180, 854179, 854178, 854177, 854184, 854185, 854186, 854187, 854189, 854190.